Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 119, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 25, 2020, 12:42 PM EDT for Ashland County, Richland County, Ohio. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2020, 12:42 PM EDT (16:42 UTC)
- Expired
- Aug 25, 2020, 1:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ashland County, OH, Richland County, OH
The radar
The Cleveland radar (KCLE), 90 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1663 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
188
WUUS51 KCLE 251642
SVRCLE
OHC005-139-251730-
/O.NEW.KCLE.SV.W.0119.200825T1642Z-200825T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
1242 PM EDT Tue Aug 25 2020
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southeastern Richland County in north central Ohio...
Southern Ashland County in north central Ohio...
* Until 130 PM EDT.
* At 1242 PM EDT, a severe thunderstorm was located over Mansfield,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Mansfield, Ontario, Loudonville, Hayesville, Perrysville, Lucas,
Mifflin and Mohicanville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4079 8260 4083 8250 4077 8213 4067 8213
4067 8222 4057 8222 4055 8231 4056 8234
TIME...MOT...LOC 1642Z 299DEG 15KT 4078 8249
HAIL...1.00IN
WIND...60MPH
$$
Kahn3 follow-up statements
553
WWUS51 KCLE 251700
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
100 PM EDT Tue Aug 25 2020
OHC005-139-251730-
/O.CON.KCLE.SV.W.0119.000000T0000Z-200825T1730Z/
Richland OH-Ashland OH-
100 PM EDT Tue Aug 25 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR SOUTHEASTERN RICHLAND AND SOUTHERN ASHLAND COUNTIES...
At 1259 PM EDT, a severe thunderstorm was located near Mansfield,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Mansfield, Loudonville, Perrysville, Lucas and Mohicanville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4076 8257 4076 8213 4067 8213 4067 8222
4057 8222 4055 8231 4056 8234
TIME...MOT...LOC 1659Z 299DEG 15KT 4074 8240
HAIL...<.75IN
WIND...60MPH
$$
Kahn976
WWUS51 KCLE 251715
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
115 PM EDT Tue Aug 25 2020
OHC005-139-251730-
/O.CON.KCLE.SV.W.0119.000000T0000Z-200825T1730Z/
Richland OH-Ashland OH-
115 PM EDT Tue Aug 25 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR SOUTHEASTERN RICHLAND AND SOUTHEASTERN ASHLAND COUNTIES...
At 115 PM EDT, a severe thunderstorm was located near Hayesville, or
11 miles south of Ashland, moving southeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Loudonville, Perrysville and Mohicanville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4072 8239 4075 8213 4067 8213 4067 8222
4057 8222 4055 8231 4056 8234 4065 8244
TIME...MOT...LOC 1715Z 299DEG 15KT 4071 8232
HAIL...<.75IN
WIND...60MPH
$$
Kahn636
WWUS51 KCLE 251720
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
120 PM EDT Tue Aug 25 2020
OHC005-139-251730-
/O.EXP.KCLE.SV.W.0119.000000T0000Z-200825T1730Z/
Richland OH-Ashland OH-
120 PM EDT Tue Aug 25 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHLAND AND
SOUTHEASTERN ASHLAND COUNTIES WILL EXPIRE AT 130 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 4072 8239 4075 8213 4067 8213 4067 8222
4057 8222 4055 8231 4056 8234 4065 8244
TIME...MOT...LOC 1720Z 299DEG 15KT 4070 8230
$$
KahnWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 9:39 AM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 25, 9:39 AM EDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 939 AM EDT Tue Aug 25 2020 .SYNOPSIS... A very weak cold front sweeps southeastward through our region this morning. Behind the front, a high pressure ridge builds generally southeastward from northern Manitoba and northern Ontario through the predawn hours of Wednesday morning. A warm front should drift northeastward through our area later Wednesday morning through evening as a low moves from the northern Great Plains toward Lake Superior. && .NEAR TERM /THROUGH WEDNESDAY/... Recent mesoanalysis this morning revealed a very weak cold front draped southwestward across Lake Erie. Cluster of thunderstorms that models were hinting at yesterday over lower MI are nonexistent and appear to be dissipating over Lake Michigan this morning. Still expecting isolated to scattered thunderstorms, mainly west of I-77 and south of US-30 this afternoon. Some storms could reach severe levels with the primary threat being damaging wind gusts. Previous Discussion...Northwesterly flow aloft and embedded shortwave disturbances affect our CWA through Wednesday. Simultaneously, a longwave ridge builds from the north-central U.S. toward the western Great Lakes and a longwave trough axis moves from Quebec/New England toward the Canadian Maritimes. At the surface, a very weak cold front sweeps southeastward across Lake Erie, northern OH, and northwest PA this morning. Isolated showers and thunderstorms may accompany this front, but odds favor a dry frontal passage. Attention turns to clusters of thunderstorms affecting central WI as of 4:15 AM EDT. These storms may continue to regenerate and grow upscale into a MCS. This potential MCS may move generally southeastward and affect our CWA late this morning through the afternoon. Locations along and southwest of a Toledo to Pittsburgh line have a better chance of being impacted by the MCS. Besides frequent lightning and downpours, strong to damaging wind gusts may accompany this MCS as it encounters moderate magnitudes of instability and vertical wind shear, and moderate to strong DCAPE. High melting levels amidst a warm and humid air mass will likely prevent a severe hail threat. This afternoon's highs should reach the upper 70's to upper 80's, with a westward gradient in high temperatures due, in part, to an onshore flow from Lake Erie. Most of the CWA should have fair weather tonight as the boundary layer stabilizes via nocturnal cooling and a surface high pressure ridge continues building from northern Ontario. However, a stationary surface front should extend southeastward from northwestern IN to south-central OH. Isentropic lift aloft on the cool side of this front may trigger a few elevated showers and thunderstorms over far-western and far-southern portions of our CWA after midnight tonight. Low temperatures should reach the 60's in northern OH and the mid 50's to mid 60's in northwest PA. The coolest readings are expected in interior northwest PA. On Wednesday, the front is expected to drift northeastward as a warm front across our CWA as a surface low advances from the northern Great Plains toward Lake Superior. A few elevated showers and thunderstorms are possible on the cool side of the warm front due to isentropic lift aloft. Isolated surface-based showers and storms are possible along the surface warm front. These surface-based storms may become severe and produce damaging wind gusts amidst moderate instability and moderate to perhaps strong vertical wind shear. Model soundings suggest high melting levels will prevent a severe hail threat on either side of the surface warm front. Afternoon highs should range from the upper 70's to near 90 degrees, with a westward gradient in high temperatures due to the warm front. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... The short term forecast period will begin with convective activity winding down across the region on Wednesday night as a warm front departs to the northeast. Some lingering shower and thunderstorm activity is possible in the eastern half of the region and will keep a chance PoP decreasing through the period. Thursday will be the quiet period of the short term as a weak front stalls near the area and high pressure ridges in from the south. No stronger waves of energy aloft seem to be in place to allow for widespread convection over the region and will just keep lower PoPs with the forecast for Thursday with some scattered convection with the front. A better push of moisture and warm air enters on Thursday night and will allow for better coverage of shower and thunderstorm activity. Friday will be active across the region as a shortwave trough enters the Great Lakes region from the northwest and the remnants of Laura approach from the south. Widespread showers and thunderstorms are expected with the greatest coverage on Friday night. Temperatures through the period will start above normal on Thursday and become rain-cooled closer to normal on Friday. && .LONG TERM /SATURDAY THROUGH MONDAY/... On Saturday, the remnants of Laura will move east across the Ohio and Tennessee valleys as a cold front moves southeast across the forecast area. Although the best moisture will remain to the south of the area, occasional showers and thunderstorms will remain on Saturday, with rain chances decreasing from west to east during the afternoon. A cooler, drier airmass will move in behind the front on Saturday evening and will linger through Monday afternoon. Will keep a dry forecast on Sunday and Monday with this air mass. High temperatures through the period will be in the 70s or a few degrees below normal. && .AVIATION /12Z Tuesday THROUGH Saturday/... Mainly VFR expected. Northwesterly flow aloft and embedded disturbances affect our region through the TAF period. At the surface, a very weak cold front should be located near a KBUF to KTOL line by 12Z/Tue. This front will continue moving southeastward and should be near a KIPT to KPIT to KDAY line by 18Z/Tue. Behind the front, a high pressure ridge builds from the northwest and north. Southwesterly to west-southwesterly surface winds of about 5 to 10 knots shift to northwesterly following the passage of the front. Regional surface winds should become light and variable around 00Z/Wed. Isolated showers and thunderstorms are possible along the surface front and for several hours behind the front. However, odds favor a dry frontal passage. Behind the front, a complex of showers and thunderstorms may move southeastward between about 14Z and 21Z/Tue, especially along and south of a KTOL to KPIT line. However, confidence in the exact track of this complex is low. Brief MVFR to IFR may accompany any shower or storm. Outlook...Non-VFR possible with occasional showers and thunderstorms Wednesday through Thursday night. More extensive showers, storms, and non-VFR are possible Friday into Saturday. && .MARINE... A cold front will cross Lake Erie today, allowing for winds to shift from the southwest to west. Onshore flow will remain relatively light across the basin and not expecting any headlines. High pressure will ridge into the region tonight and a warm front will move over the lake on Wednesday, bringing southerly winds and chances for showers and thunderstorms. A cold front will stall near the lake on Thursday as high pressure builds in from the south. This will set up a favorable pressure gradient over the lake for strong west-southwest winds over the basin. Waves will be on the increase as well and could see the need for a Small Craft Advisory on Thursday into Friday. The cold front crosses the lake on Friday as a low moves through the Great Lakes region while the remnants of Laura will approach the lake from the south. The combined systems will allow for rough marine weather into the weekend. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Jaszka NEAR TERM...Jaszka/Kahn SHORT TERM...Sefcovic LONG TERM...Maines AVIATION...Jaszka MARINE...Sefcovic
Hazardous weather outlook, Aug 25, 4:34 AM EDT, 8 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 434 AM EDT Tue Aug 25 2020 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-260845- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 434 AM EDT Tue Aug 25 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Severe thunderstorms with damaging wind gusts are possible late this morning and afternoon, especially along and southwest of a Toledo to Youngstown line. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated severe thunderstorms with damaging wind gusts are possible on Wednesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Aug 25, 11:48 AM EDT, 54 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1148 AM EDT Tue Aug 25 2020
PAZ003-251615-
Crawford-
1148 AM EDT Tue Aug 25 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CRAWFORD
COUNTY...
At 1148 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Guys Mills to near Pymatuning
Central. Movement was southeast at 35 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Meadville, Adamsville, Guys Mills, Pymatuning Central, Atlantic,
Harmonsburg, Cochranton, Conneaut Lake, Jamestown, Blooming Valley,
Townville, Conneaut Lakeshore, Geneva and Hartstown.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4162 7977 4162 7982 4149 8000 4149 8009
4148 8013 4149 8043 4149 8052 4162 8052
4167 8023 4169 7986
TIME...MOT...LOC 1548Z 317DEG 30KT 4163 7991 4154 8051
KahnSpecial weather statement, Aug 25, 12:38 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1238 PM EDT Tue Aug 25 2020
OHZ029-030-251730-
Richland-Ashland-
1238 PM EDT Tue Aug 25 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RICHLAND AND
SOUTHERN ASHLAND COUNTIES...
At 1238 PM EDT, a strong thunderstorm was located over Mansfield,
moving southeast at 15 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Mansfield, Ontario, Hayesville, Butler, Perrysville, Lucas and
Mifflin.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4080 8261 4086 8253 4076 8217 4055 8236
4055 8239
TIME...MOT...LOC 1638Z 304DEG 14KT 4078 8251
KahnThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 12:38 PM EDT | Special Weather Statement | CLE | Richland | 52 min |
| Aug 25, 1:13 PM EDT | Special Weather Statement | CLE | Holmes | 62 min |
| Aug 25, 1:54 PM EDT | Special Weather Statement | CLE | Knox | 66 min |
| Aug 25, 2:00 PM EDT | Special Weather Statement | CLE | Marion | 45 min |
| Aug 25, 2:34 PM EDT | Special Weather Statement | CLE | Knox, Marion, Morrow | 56 min |
| Aug 25, 5:13 PM EDT | Special Weather Statement | CLE | Knox, Richland | 47 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.